Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 134, NWS Milwaukee, WI

July 25, 2005Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 10:46 PM CDT for Dane County, Wisconsin. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 10:46 PM CDT (03:46 UTC)
Expired
Jul 26, 2005, 12:00 AM CDT
In force
74 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Dane County, WI

The radar

The Milwaukee radar (KMKX), 77 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1972 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1972 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 260347
SVRMKX
WIC025-260500-
/O.NEW.KMKX.SV.W.0134.050726T0346Z-050726T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL MIDNIGHT CDT

* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF BLACK EARTH...
  OR ABOUT 11 MILES NORTHEAST OF DODGEVILLE...AND MOVING EAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK EARTH AND MOUNT HOREB AROUND 1100 PM CDT...
  CROSS PLAINS AROUND 1105 PM CDT...
  MIDDLETON...SHOREWOOD HILLS...WAUNAKEE AND FITCHBURG AROUND 1115   
  PM CDT...
  MAPLE BLUFF AND MADISON AROUND 1120 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

GEHRING
7 follow-up statements
000 
WWUS53 KMKX 260349
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1050 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF BLACK
EARTH...OR ABOUT 10 MILES NORTHEAST OF DODGEVILLE...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK EARTH BY 1100 PM CDT...
  MOUNT HOREB BY 1105 PM CDT...
  PINE BLUFF AND CROSS PLAINS BY 1110 PM CDT...
  MIDDLETON AND VERONA BY 1120 PM CDT...
  SHOREWOOD HILLS...MADISON AND FITCHBURG BY 1125 PM CDT...
  MONONA BY 1130 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260400
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1100 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLACK EARTH...OR ABOUT
7 MILES NORTHWEST OF MOUNT HOREB...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE BLUFF AND CROSS PLAINS BY 1105 PM CDT...
  MIDDLETON BY 1110 PM CDT...
  SHOREWOOD HILLS AND MADISON BY 1115 PM CDT...
  MONONA...MAPLE BLUFF AND MCFARLAND BY 1120 PM CDT...
  COTTAGE GROVE BY 1125 PM CDT...
  DEERFIELD BY 1135 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260415
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1115 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CROSS PLAINS...OR
ABOUT NEAR MIDDLETON...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MADISON AND SHOREWOOD HILLS BY 1120 PM CDT...
  MONONA AND MAPLE BLUFF BY 1125 PM CDT...
  MCFARLAND BY 1130 PM CDT...
  COTTAGE GROVE BY 1135 PM CDT...
  DEERFIELD AND ROCKDALE BY 1145 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260429
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1129 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1129 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUN PRAIRIE...MOVING
EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELAVAN...MARSHALL...DEANSVILLE AND 7 MILES NORTH OF DEERFIELD BY
  1135 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260438
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1138 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COTTAGE GROVE...OR
ABOUT 6 MILES EAST OF MCFARLAND...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKDALE BY 1145 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260454
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 PM CDT MON JUL 25 2005

WIC025-260500-
/O.CON.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1154 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
DANE COUNTY...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DEERFIELD...OR ABOUT 9
MILES SOUTH OF MARSHALL...MOVING EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING
000 
WWUS53 KMKX 260458
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 PM CDT MON JUL 25 2005

WIC025-260506-
/O.EXP.KMKX.SV.W.0134.000000T0000Z-050726T0500Z/
DANE-
1158 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY WILL BE ALLOWED 
TO EXPIRE AT MIDNIGHT CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS FALLEN BELOW 
SEVERE LEVELS AND IS EXITING THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4323 8976 4288 8980 4286 8902 4327 8904

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:38 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 25, 9:38 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CDT MON JUL 25 2005

.DISCUSSION...CURRENT MCS EVOLVING INTO HEAVY RAIN MAKER WITH TIME
AS PER SATELLITE LOOPS. PRECIPITABLE WATER VALUES 2-2.5 INCHES WILL
CONTINUE TO ADVECT ACROSS CWA OVERNIGHT...AS 500 MILLIBAR RIGHT REAR
JET TO PROVIDE TRIGGER TO KEEP CONVECTION ONGOING. EXPECT WIDESPREAD
1 TO 2 INCHES OF RAIN OVER MUCH OF CWA BY 12Z TUESDAY WITH SOME
LOCALLY HEAVIER AMOUNTS ACROSS MAINLY NORTHERN PORTIONS OF CWA. WHILE
MAIN RIVERS IN GOOD SHAPE AND CAN HANDLE DECENT RAIN AMOUNTS...FEEL
SMALLER CREEKS AND URBAN AREAS COULD BE PRONE FOR FLOODING
OVERNIGHT.

.MKX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TNGT ZNS
46..47..51..52..56>60..62>72.

&&

ZAJDEL
Hazardous weather outlook, Jul 25, 9:38 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
938 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE.
TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE
FLASH FLOODING OF LOW LYING AREAS...AND ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
938 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW WATERSPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

ZAJDEL

In the hours before

Special weather statement, Jul 25, 8:32 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260245-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
832 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS ACROSS MARQUETTE...GREEN LAKE...COLUMBIA...
AND DANE COUNTIES COUNTIES WAS MOVING NORTHEAST AT AROUND 25 MPH.
THESE STORMS WILL AFFECT THE CITIES OF PRINCETON...MARQUETTE...FOX
LAKE...BEAVER DAM...WATERLOO...AND STOUGHTON BETWEEN 830 PM AND 915
PM. GUSTY WINDS UP TO 35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

OTHER THUNDERSTORMS WERE LOCATED ACROSS FOND DU LAC AND SHEBOYGAN
COUNTIES. THEY WERE ALSO MOVING NORTHEAST AT AROUND 25 MPH AND WILL
CONTINUE TO AFFECT THESE AREAS THROUGH 930 PM.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS EVENING AS A
WARM FRONT HEADS ACROSS SOUTHERN WISCONSIN. WIDESPREAD HEAVY RAINFALL
TOTALS OF 1 TO 2 INCHES IS LIKELY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. BE ON THE LOOKOUT FOR FLASH FLOODING IN CREEKS...STREAMS...
AND URBANIZED AREAS THROUGH THE OVERNIGHT.

DRH
Special weather statement, Jul 25, 9:11 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260300-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
911 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS ACROSS NORTHERN MARQUETTE...NORTHERN GREEN
LAKE...WESTERN FOND DU LAC...NORTHERN SHEBOYGAN...DODGE...
NORTHERN JEFFERSON...AND DANE COUNTIES WAS MOVING NORTHEAST AROUND 25
MPH. THESE STORMS WILL AFFECT THE CITIES OF SPRINGFIELD
CORNERS...BERLIN...BRANDON...BEAVER DAM...DANVILLE...SUN
PRAIRIE... AND BELLEVILLE BETWEEN 908 PM AND 930 PM. GUSTY WINDS UP
TO 35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

AT 910 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
BEGINNING TO PUSH INTO JUNEAU...ADAMS...RICHLAND...AND CRAWFORD
COUNTIES IN SOUTHWEST WISCONSIN. THIS LINE WAS PUSHING SOUTHEAST
AROUND 45 MPH AND HAS A HISTORY OF PRODUCING WIND DAMAGE. THESE
STORMS WILL BE CAPABLE OF DAMAGING WINDS...VIVID LIGHTNING...AND VERY
HEAVY RAINS. ONE TO TWO INCHES OF RAIN ARE LIKELY WITH THIS
LINE...WITH LOCALIZED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE.

BORGHOFF
Special weather statement, Jul 25, 9:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260330-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
945 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN...

SCATTERED THUNDERSTORMS WERE LOCATED ACROSS AREAS NORTH OF
INTERSTATE 94...ESPECIALLY ACROSS DODGE AND FOND DU LAC COUNTIES.
THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH. GUSTY WINDS UP TO
35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

AT 945 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING
FROM CENTRAL WISCONSIN TO CENTRAL IOWA WAS BEGINNING TO PUSH INTO
MARQUETTE AND SAUK COUNTIES IN SOUTH CENTRAL WISCONSIN. THIS LINE WAS
MOVING SOUTHEAST AROUND 45 MPH AND HAS A HISTORY OF PRODUCING WIND
DAMAGE. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS TO 70 MPH...
VIVID LIGHTNING...AND VERY HEAVY RAINS. ONE TO TWO INCHES OF RAIN ARE
LIKELY WITH THIS LINE...WITH LOCALIZED AMOUNTS OF TWO TO FOUR INCHES
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THESE
STORMS.

BORGHOFF
Special weather statement, Jul 25, 10:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260415-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1030 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN...

AT 1030 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING
FROM CENTRAL WISCONSIN TO CENTRAL IOWA WAS PUSHING INTO GREEN LAKE...
COLUMBIA...AND IOWA COUNTIES IN SOUTH CENTRAL WISCONSIN. THE LINE
WAS MOVING SOUTHEAST AROUND 45 MPH.

THESE STORMS WILL REACH A LINE EXTENDING FROM CAMPBELLSPORT...TO
JUNEAU...TO THE MADISON METRO AREA...TO DARLINGTON BY 1115 PM
CDT. IF THEY HOLD TOGETHER...THEY WILL REACH A PORT WASHINGTON...TO
WAUKESHA...TO JANESVILLE LINE BY 1230 AM CDT. THESE STORMS HAVE A
HISTORY OF PRODUCING WIND DAMAGE. DAMAGING WINDS TO 65 MPH...VIVID
LIGHTNING...AND TORRENTIAL RAINS ARE POSSIBLE WITH ANY STORMS WITHIN
THIS LINE.

ONE TO TWO INCHES OF RAIN AND URBAN AND SMALL STREAM FLOODING ARE
LIKELY WITH THIS LINE. LOCALIZED RAINFALL AMOUNTS OF TWO TO FOUR
INCHES POSSIBLE WITHIN THE HEAVIEST CELLS.

BORGHOFF
Local storm report, Jul 25, 10:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1040 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             KINGSTON                43.70N 89.13W
07/25/2005  1.00 INCH        GREEN LAKE         WI   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Jul 25, 10:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     BARABOO                 43.47N 89.74W
07/25/2005                   SAUK               WI   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1024 PM     TSTM WND GST     SLINGER                 43.33N 88.29W
07/25/2005  60 MPH           WASHINGTON         WI   TRAINED SPOTTER

            CONSTRUCTION EQUIPMENT BLOWN OVER ON HIGHWAY 144. SOME
            TREES DOWN.

&&

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:12 PM CDTSevere Thunderstorm WarningMKXSauk78 min
Jul 25, 10:00 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette75 min
Jul 25, 10:11 PM CDTSevere Thunderstorm WarningMKXGreen Lake46 min
Jul 25, 10:28 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jul 25, 10:33 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac72 min
Jul 25, 11:00 PM CDTSpecial Marine WarningMKX90 min
Jul 25, 11:14 PM CDTSevere Thunderstorm WarningMKXColumbia31 min
Jul 25, 11:22 PM CDTSevere Thunderstorm WarningMKXWashington53 min
Jul 25, 11:29 PM CDTSevere Thunderstorm WarningMKXSheboygan18 min
Jul 26, 12:14 AM CDTSpecial Marine WarningMKX91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.